MAUDE Adverse Event Report: ETHICON INC. PDSII VIO 2X18IN 4-0 S/A PS-2 PRM MP; SUTURE, SURGICAL, ABSORBABLE

ETHICON INC. PDSII VIO 2X18IN 4-0 S/A PS-2 PRM MP; SUTURE, SURGICAL, ABSORBABLE
Model Number D10058
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/11/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Investigation summary: the product was returned for evaluation.Visual inspection evaluation was conducted on the returned device.Visual analysis of the returned sample determined that one empty opened foil and one winding former with two detached needles and some suture pieces on the degradation process that pertains to the product code d10058 were received for evaluation.The product is a control release; each packet should contain eight strands.Upon visual assessment of the sutures, it was observed that the strands have begun with a degradation process caused by exposure to the environment.This condition contributes to the needle separating from the suture.The foil was visually inspected, and excessive wrinkles and holes in the cavity were observed due to handling.Per the sample condition, the functional test cannot be performed.As part of the quality process, all devices are manufactured, inspected, and released to approved specifications.A manufacturing record evaluation was performed for the finished device batch number, and no non-conformances were identified.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on (b)(6) 2023 and suture was used.After opening the package before use, it was found that 2 needles had been detached from 2 sutures.Upon visual assessment of the sutures, it was observed that the strands have begun with a degradation process caused by exposure to the environment.This condition contributes to the needle separating from the suture.The foil was visually inspected, and excessive wrinkles and holes in the cavity were observed due to handling.It was a control release needle.No adverse patient consequences were reported.Additional information was requested.

Brand Name
PDSII VIO 2X18IN 4-0 S/A PS-2 PRM MP
Common Device Name
SUTURE, SURGICAL, ABSORBABLE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
avenida de las torres 7125
col salvacar
cuidad juarez
MX  
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key16551184
Report Number2210968-2023-01719
Device Sequence Number4937510
Product Code NEW
UDI-Device Identifier10705031134331
UDI-Public10705031134331
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
N18331
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2023
Device Model NumberD10058
Device Catalogue NumberD10058
Device Lot NumberMKM096
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/16/2023
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/20/2023
Supplement Date Received by Manufacturer03/20/2023
Initial Report FDA Received Date03/16/2023
Supplement Report FDA Received Date03/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/03/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown